AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
The Regularity of General Parabolic Systems with Degenerate Diffusion
Verena Bögelein and Frank Duzaar, University of Erlangen Nuremberg, Germany, and Giuseppe Mingione, University of Parma, Italy

Memoirs of the American Mathematical Society
2013; 143 pp; softcover
Volume: 221
ISBN-10: 0-8218-8975-3
ISBN-13: 978-0-8218-8975-6
List Price: US$76
Individual Members: US$45.60
Institutional Members: US$60.80
Order Code: MEMO/221/1041
[Add Item]

Request Permissions

The aim of the paper is twofold. On one hand the authors want to present a new technique called \(p\)-caloric approximation, which is a proper generalization of the classical compactness methods first developed by DeGiorgi with his Harmonic Approximation Lemma. This last result, initially introduced in the setting of Geometric Measure Theory to prove the regularity of minimal surfaces, is nowadays a classical tool to prove linearization and regularity results for vectorial problems. Here the authors develop a very far reaching version of this general principle devised to linearize general degenerate parabolic systems. The use of this result in turn allows the authors to achieve the subsequent and main aim of the paper, that is, the implementation of a partial regularity theory for parabolic systems with degenerate diffusion of the type \(\partial_t u - \mathrm{div} a(Du)=0\), without necessarily assuming a quasi-diagonal structure, i.e. a structure prescribing that the gradient non-linearities depend only on the the explicit scalar quantity.

Table of Contents

  • Introduction and results
  • Technical preliminaries
  • Tools for the \(p\)-caloric approximation
  • The \(p\)-caloric approximation lemma
  • Caccioppoli and Poincaré type inequalities
  • Approximate \(\mathcal A\)-caloricity and \(p\)-caloricity
  • DiBenedetto & Friedman regularity theory revisited
  • Partial gradient regularity in the case \(p>2\)
  • The case \(p<2\)
  • Partial Lipschitz continuity of \(u\)
  • Bibliography
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia